New Mexico, 2009Hail and Damaging Winds in New Mexico, July 29, 2009
July 29, 2009 · NWS ABQ · 11 events in 6 counties and zones
Moderate northwest flow over the eastern plains and a deep layer of moisture combined to produce widespread severe weather over the eastern plains. In addition, high winds toppled a large tree in Albuquerque.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate northwest flow over the eastern plains and a deep layer of moisture combined to produce widespread severe weather over the eastern plains. In addition, high winds toppled a large tree in Albuquerque.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 29, 1:59 PM MST, 16 minutes earlier.
Area forecast discussion, Jul 29, 1:59 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED JUL 29 2009
.DISCUSSION...
INHERITED FORECAST PACKAGE IN GOOD SHAPE AND REQUIRED ONLY A FEW
MINOR TWEAKS. SEVERE THUNDERSTORM WATCH ALREADY POSTED FOR THE NE
QUADRANT OF THE STATE THROUGH 02Z/THU. ACTIVITY HAS ALREADY FORMED
IN THIS REGION WHERE CAPE VALUES ARE 2500J/KG PER LAPS. IT APPEARS
THAT ONE VORTICITY MAXIMUM IS TRACKING ALONG THE ERN CO/NM BORDER
WITH ANOTHER ONE MIGRATING THROUGH THE FOUR CORNERS REGION. MODEST
SHEAR WILL SUPPORT MULTICELLULAR ACTIVITY WITH EMBEDDED SUPERCELLS.
NUMEROUS BOUNDARIES ARE LINGERING ACROSS THE ERN PLAINS WITH THE
MOST NOTABLE IN DE BACA COUNTY PER KFDX WSR-88D. BY THIS EVENING...
EXPECT THUNDERSTORMS TO CONGEAL INTO AN MCS AND TRACK THROUGH THE
NE/EC AND POSSIBLY SE PLAINS OF NEW MEXICO. HIGHEST THREAT FOR QPF
WILL BE OVER THE NE PLAINS WHERE LOCALIZED FLOODING MAY OCCUR. DID
NOT HOIST A FLASH FLOOD WATCH AS WIDESPREAD FLASH FLOODING IS NOT
ANTICIPATED TONIGHT. A SURFACE BOUNDARY CURRENTLY IN EAST CENTRAL
COLORADO WILL SLIDE SOUTHWARD INTO NM. BY 06Z/THU...THIS BOUNDARY
SHOULD BE LOCATED NEAR KLVS/KTCC AND WILL ATTEMPT TO PUSH INTO THE
RIO GRANDE VALLEY TOWARD DAYBREAK. THIS BOUNDARY WILL LIKELY KEEP
PCPN IN THE FORECAST ACROSS THE ERN PLAINS PAST MIDNIGHT. COLD AIR
ADVECTION AND LOW CLOUDS WILL DEVELOP IN THE WAKE OF THIS FRONT.
SURFACE BOUNDARY WILL CONTINUE TO PLUNGE SOUTH AND WEST ON THUR...
LEADING TO LOW LEVEL MOISTURE ADVECTION. STRATUS WILL CURTAIL PCPN
CHANCES OVER THE FAR NE. STORMS WILL FIRE ACROSS THE CENTRAL HIGH
TERRAIN AND ATTEMPT TO MIGRATE INTO THIS COOLER/MORE STABLE AIR. A
FEW STORMS COULD BE SEVERE THURSDAY AFTERNOON FROM TORRANCE COUNTY
SOUTHWARD INTO EASTERN CHAVES COUNTY AS ANOTHER UPPER LEVEL RIPPLE
TRACKS ACROSS THE STATE IN W/NW FLOW. MEANWHILE...STORMS ALONG/WEST
OF THE CONTINENTAL DIVIDE WILL LIKELY BE OF THE DRIER NATURE DUE TO
AFTERNOON MIXING. STRONGER GAP WINDS ARE LIKELY THU NIGHT WHERE MET
GUIDANCE SUGGESTS 17KTS SUSTAINED.
POPS CHANCES RETURN TO CLIMATOLOGICAL NORMALS FOR FRI AS W/NW FLOW
PERSISTS ACROSS THE REGION. HIGHEST THREAT WILL BE ACROSS THE HIGH
TERRAIN WITH ACTIVITY IN THE WEST LIKELY BEING OF THE DRIER NATURE.
PREVIOUS SHIFT INSERTED DRY THUNDER AND WILL CONTINUE TREND. MODELS
ARE ADVERTISING A STRONG FRONTAL PUSH ON SATURDAY...WHICH WILL LEAD
TO ANOTHER ROUND OF COOLER TEMPERATURES AND LOW LEVEL MOISTURE. NAM
DOES NOT PAINT MUCH IN THE WAY OF QPF AND FIND THIS HARD TO BELIEVE.
FUTURE SHIFTS MAY NEED TO CONSIDER HIGHER POPS FOR AREAS ALONG/EAST
OF THE CENTRAL MTS. STRONG CANYON WINDS ARE LIKELY ONCE AGAIN. THE
UPR HIGH IS PROGGED TO SLIDE BACK INTO NM FOR THE UPCOMING WEEKEND.
DPORTER
&&
.AVIATION...
ANOTHER ROUND OF STRONGER STORMS WILL LEAD TO LOCALIZED MVFR AND IFR
CONDITIONS. ESPECIALLY AFFECTING EASTERN TERMINAL SITES. GUSTY
OUTFLOW WINDS AND LIGHTNING WILL BE THE MAIN CONCERN ACROSS CENTRAL
AND WESTERN TERMINAL SITES. ANTICIPATING LOW CLOUD DVLP TONIGHT
ACROSS PORTIONS OF THE EAST. DEPENDING ON THE RAINFALL AMOUNTS
RECEIVED THERE...SOME PATCH FOG WILL ALSO BE POSSIBLE. LVS AND TCC
WILL LIKELY BE AFFECTED BY AT LEAST THE LOW CLOUDS LATER TONIGHT AND
AFTER THE MAIN RAIN BAND MOVES THROUGH.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50
&&
.FIRE WEATHER...
A DISTURBANCE IS CURRENTLY TRACKING ACROSS NORTH CENTRAL NEW MEXICO
AND WILL KICK UP THUNDERSTORM COVERAGE ACROSS THE EASTERN PLAINS
THIS EVENING INTO THE OVERNIGHT HOURS. THE BEST CHANCE OF WETTING
RAIN WILL BE FOUND ALONG THE CENTRAL MOUNTAINS AND EASTERN PLAINS. A
COLD FRONTAL BOUNDARY WILL MOVE DOWN FROM THE NORTH TONIGHT AND
EVENTUALLY PUSH THROUGH THE CENTRAL MOUNTAIN GAPS WESTWARD. THIS
BOUNDARY WILL PUSH HIGHER MOISTURE INTO THE RIO GRANDE VALLEY BUT
UNSURE HOW FAR WEST IT WILL GET...PROBABLY AFFECTING THE LOWLANDS
THE MOST LEADING UP TO THE CONTINENTAL DIVIDE BY MID MORNING ON
THURSDAY.
THE FRONTAL BOUNDARY WILL TEND TO FOCUS THUNDERSTORMS ALONG IT AS IT
GETS MIXED BACK TO THE EAST. THE BEST CHANCE OF WETTING RAIN ON
THURSDAY WILL BE FOUND ACROSS CENTRAL AREAS WHERE ABUNDANT LOW CLOUD
COVER AND COOLER TEMPERATURES SHOULD LEAD TO MORE STABLE CONDITIONS
ACROSS PORTIONS OF THE EASTERN PLAINS...ESPECIALLY NORTHEAST PLAINS.
A REINFORCING PUSH OF COOLER AIR CONTAINING MORE MOISTURE WILL OCCUR
THURSDAY NIGHT WITH ANOTHER MODERATE GAP WIND EVENT ALONG THE
CENTRAL MOUNTAIN CHAIN. WESTERN AREAS APPEAR TO BE ON THE DRIER
SIDE...AS FAR AS STORMS GO...ON FRIDAY WITH THE MAIN FOCUS FOUND
ALONG THE CENTRAL MOUNTAINS EASTWARD.
THE WEEKEND FORECAST IS STILL A LITTLE MUDDLED ALTHOUGH IT STANDS TO
REASON THAT CENTRAL AND EASTERN AREAS WILL STILL SEE POTENTIAL OF
WETTING RAIN DUE TO THUNDERSTORMS. CONFIDENCE IS BUILDING THAT
ANOTHER BACK DOOR FRONT WILL PUSH INTO THE EASTERN PLAINS...SOMETIME
ON SATURDAY AND EVENTUALLY MAKE ITS WAY WESTWARD. THE LONGER RANGE
MODELS SEEM TO BE COMING MORE IN LINE WITH THE UPPER HIGH AND LOW
PLACEMENT FOR THE WEEKEND. THE UPPER HIGH IS EXPECTED TO BE
SOMEWHERE OVER THE STATE WITH THE UPPER LOW OFF THE CALIFORNIA
COAST. 50
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 62 89 59 93 / 20 20 10 10
DULCE........................... 50 81 48 83 / 30 30 20 20
CUBA............................ 53 81 49 85 / 30 30 20 20
GALLUP.......................... 57 86 57 90 / 30 30 10 10
EL MORRO........................ 52 82 48 86 / 30 20 10 10
GRANTS.......................... 54 86 51 89 / 30 30 10 10
QUEMADO......................... 56 86 52 88 / 20 20 10 10
GLENWOOD........................ 64 92 60 94 / 10 20 10 20
CHAMA........................... 48 74 46 77 / 50 30 20 20
LOS ALAMOS...................... 56 79 52 83 / 30 30 30 20
PECOS........................... 54 76 51 81 / 30 50 40 20
CERRO/QUESTA.................... 46 75 48 79 / 50 40 30 30
RED RIVER....................... 43 65 41 70 / 50 50 40 30
ANGEL FIRE...................... 43 67 42 74 / 50 60 40 30
TAOS............................ 49 78 49 82 / 30 30 30 30
ESPANOLA........................ 57 85 56 89 / 30 30 30 20
SANTA FE........................ 58 81 54 84 / 30 30 30 20
SANTA FE AIRPORT................ 57 83 56 87 / 30 30 30 20
ALBUQUERQUE FOOTHILLS........... 64 86 64 89 / 20 30 30 10
ALBUQUERQUE HEIGHTS............. 66 88 65 90 / 20 30 30 10
ALBUQUERQUE VALLEY.............. 63 90 62 92 / 20 30 20 10
ALBUQUERQUE WEST MESA........... 65 87 64 91 / 20 30 20 10
LOS LUNAS....................... 64 92 62 93 / 20 30 20 10
RIO RANCHO...................... 64 88 64 91 / 20 30 20 10
SOCORRO......................... 65 90 62 92 / 10 20 20 20
SANDIA PARK/CEDAR CREST......... 58 81 52 86 / 30 30 30 20
MORIARTY/ESTANCIA............... 57 83 56 88 / 20 30 40 20
CLINES CORNERS.................. 56 75 53 83 / 30 30 50 20
GRAN QUIVIRA.................... 59 83 56 88 / 20 30 30 20
CARRIZOZO....................... 63 89 59 90 / 20 30 30 20
RUIDOSO......................... 55 77 52 79 / 30 30 50 20
CAPULIN......................... 53 68 48 81 / 70 20 30 20
RATON........................... 57 72 48 86 / 60 40 40 20
LAS VEGAS....................... 53 73 50 82 / 40 40 40 20
CLAYTON......................... 55 71 54 83 / 70 20 40 10
ROY............................. 57 72 56 83 / 50 20 30 20
CONCHAS......................... 62 82 60 91 / 40 20 40 20
SANTA ROSA...................... 62 82 59 89 / 30 30 50 20
TUCUMCARI....................... 61 80 60 91 / 50 20 40 10
CLOVIS.......................... 62 79 60 88 / 40 20 50 10
PORTALES........................ 63 81 62 89 / 40 20 50 10
FORT SUMNER..................... 64 84 63 89 / 30 20 50 10
ROSWELL......................... 67 87 65 89 / 20 30 60 10
PICACHO......................... 62 84 61 87 / 20 30 60 10
ELK............................. 59 84 57 83 / 20 30 70 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
46/50
Hazardous weather outlook, Jul 29, 5:00 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUL 29 2009
NMZ501>540-301200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT WED JUL 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING ALONG AND EAST OF A LINE FROM THE RATON AREA TO NEAR
PORTALES...WHERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE
HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY
RESULT IN LOCALIZED AREAS OF FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE EASTERN PLAINS ON THURSDAY. HEAVY RAINFALL MAY ALSO LEAD TO
LOCALIZED AREAS OF FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON AND EVENING
FOR ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL NEW MEXICO.
34
In the hours before
Special weather statement, Jul 29, 11:37 AM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1237 PM MDT WED JUL 29 2009
NMZ513-515-291900-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-
1237 PM MDT WED JUL 29 2009
...STRONG THUNDERSTORM MOVING OVER EASTERN TAOS COUNTY...
AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES EAST OF RED RIVER.
MOVEMENT WAS EAST AT 30 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF TAOS COUNTY.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Special weather statement, Jul 29, 11:54 AM MST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1254 PM MDT WED JUL 29 2009
NMZ510-516-517-291930-
LOWER CHAMA RIVER VALLEY-SAN JUAN MOUNTAINS-UPPER RIO GRANDE VALLEY-
1254 PM MDT WED JUL 29 2009
...STRONG THUNDERSTORM MOVING OVER SOUTHEAST RIO ARRIBA COUNTY...
AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTH OF EL RITO.
MOVEMENT WAS EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE DIXON...EMBUDO...LA
VILLITA...LAS PLACITAS AND LYDEN.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Special weather statement, Jul 29, 12:35 PM MST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
135 PM MDT WED JUL 29 2009
NMZ515-527-528-292000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
135 PM MDT WED JUL 29 2009
...STRONG THUNDERSTORM MOVING OVER COLFAX COUNTY...
AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES WEST OF MAXWELL.
MOVEMENT WAS EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON CREWS AIRPORT.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Special weather statement, Jul 29, 1:07 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT WED JUL 29 2009
NMZ529-532-292045-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-
207 PM MDT WED JUL 29 2009
...STRONG THUNDERSTORM MOVING OVER CENTRAL SAN MIGUEL COUNTY...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF VARIADERO.
MOVEMENT WAS SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL
COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Special weather statement, Jul 29, 1:16 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT WED JUL 29 2009
NMZ512-514-515-529-292100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
216 PM MDT WED JUL 29 2009
...STRONG THUNDERSTORMS MOVING OVER WESTERN SAN MIGUEL COUNTY NEAR
INTERSTATE 25...
AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUCTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER FROM PECOS TO
MINERAL HILL AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...LOS
MONTOYAS...LOWER COLONIAS...MINERAL HILL...MONTEZUMA AND OJITOS
FRIOS.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Special weather statement, Jul 29, 2:04 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT WED JUL 29 2009
NMZ528-529-531-532-292145-
EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
304 PM MDT WED JUL 29 2009
...STRONG THUNDERSTORM MOVING ACROSS EASTERN MORA COUNTY...
AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR WAGON MOUND. MOVEMENT WAS
EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN MORA
COUNTY...RURAL NORTH CENTRAL SAN MIGUEL COUNTY AND RURAL EXTREME WEST
CENTRAL HARDING COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Thunderstorm Wind, Union
- When
- July 29, 2:15 PM MST
- Where
- Union County, 3 mi SE of Gladstone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 36.269, -103.932
The roof of a barn was torn off when gusty winds moved through the area.
Hail, Harding
- When
- July 29, 2:20 PM MST
- Where
- Harding County, 3.64 mi WSW of Yates
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.117, -103.963
Thunderstorm Wind, Bernalillo
- When
- July 29, 3:00 PM MST
- Where
- Bernalillo County, 4.72 mi ESE of (Aeg)double Eagle Ii Airport
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.104, -106.729
A microburst downed a mature tree at the intersection of Ladera and Unser.
Hail, Quay
- When
- July 29, 4:30 PM MST
- Where
- Quay County, 2.76 mi N of House
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.690, -103.900
There was lots of pea to dime size hail with a few up to the size of golf balls.
Thunderstorm Wind, Quay
- When
- July 29, 4:35 PM MST
- Where
- Quay County, 2.84 mi E of House
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 34.650, -103.850
Large tree limbs were snapped off of trees.
Hail, Curry
- When
- July 29, 5:36 PM MST
- Where
- Curry County, Melrose
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.430, -103.630
The hail size ranged from peas to nickels.
Hail, Curry
- When
- July 29, 5:40 PM MST
- Where
- Curry County, 1.14 mi W of (Cvn)clovis Muni Airport
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.430, -103.100
Thunderstorm Wind, Curry
- When
- July 29, 5:45 PM MST
- Where
- Curry County, Clovis
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.410, -103.200
An off-duty Air Force Base employee reported tree branches three to four inches in diameter were snapped off trees.
Hail, Curry
- When
- July 29, 5:50 PM MST
- Where
- Curry County, Clovis
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.410, -103.200
Hail was mostly pea size, with a few quarter size.
Hail, De Baca
- When
- July 29, 6:52 PM MST
- Where
- De Baca County, 2.2 mi SE of Taiban
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.420, -103.980
Hail, De Baca
- When
- July 29, 6:55 PM MST
- Where
- De Baca County, Taiban
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.440, -104.010
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 29 to 31, 20092 deaths · 2 events
- Tornado and Hail in Colorado, July 29, 20097 injured · $110 million · EF0 · 28 events
- Tornado and Hail in Pennsylvania, July 29, 20092 injured · $1.1 million · EF2 · 8 events
- Tornado and Hail in New Jersey, July 29, 2009$1.2 million · EF2 · 15 events
- Flash Flood and Hail in Texas, July 29 to 30, 20093 injured · $2.4 million · 1 in hail · 17 events
- Flash Flooding and Flooding in New York, July 29 to 31, 2009$4.5 million · 50 kt wind · 11 events
- Tornado and Flash Flooding in New York, July 29, 20092 injured · $80,000 · EF0 · 13 events
- Tornado and Flash Flood in Colorado, July 29, 2009$200,000 · EF0 · 6 events
- Flash Flooding and Strong Wind in Mississippi, July 29, 2009$120,000 · 11 events
- Hail and Damaging Winds in Texas, July 29 to 30, 2009$122,000 · 70 kt wind · 6 events
- Flash Flooding and Damaging Winds in New Jersey, July 29, 2009$36,000 · 52 kt wind · 20 events
- Flash Flood in Vermont, July 29, 2009$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178160, 175996, 175987, 175988, 175989, 175990, 175991, 175993, 175992, 175994, 175995.